Oklahoma, 2021Damaging Wind in Oklahoma, June 11, 2021
June 11, 2021 · NWS TSA · 1 event in 1 county or zone
Thunderstorms moved southward across eastern Kansas and western Missouri during the day on the 11th, and continued into northeastern Oklahoma during the late evening hours. The strongest storm produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved southward across eastern Kansas and western Missouri during the day on the 11th, and continued into northeastern Oklahoma during the late evening hours. The strongest storm produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 11, 9:11 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 11, 9:11 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1011 PM CDT Fri Jun 11 2021
.DISCUSSION...
One complex of storms has brushed across the northeast corner of
our forecast area this evening as it has been weakening, while a
second storm complex develops farther west across south central
Kansas. This second complex will propagate south and southwest
overnight, possibly brushing the far western parts of our forecast
area. Have cancelled the severe thunderstorm watch for all but
Osage, Pawnee, and Creek counties as a result.
Later tonight, cannot rule out a few showers or storms developing
just about anywhere, so will hold onto at least low pops.
Other than adjusting pops, the rest of the forecast looks good at
this time.
Update has already been sent.
&&
.PREV DISCUSSION... /Issued 606 PM CDT Fri Jun 11 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail early this evening. However, conditions
are expected to worsen late this evening as a thunderstorm
complex spreads into the region. MVFR conditions are anticipated
by Saturday morning with VFR conditions returning Saturday afternoon.
PREV DISCUSSION... /Issued 233 PM CDT Fri Jun 11 2021/
DISCUSSION...
Ongoing and well established MCS currently located across NE KS
will be the focus through tonight. Much of the 12z guidance did
not initialize well with the location of the MCS and higher
resolution and short term guidance have largely struggled
resolving observed trends. A reservoir of strong instability is
in place downstream of the MCS stretching from east central KS
through NE OK / NW AR with a corridor of higher low level CAPE
extending from NE KS through SW MO / NW AR. Propagation vectors
would favor the MCS tracking near this low level instability
corridor through the evening with a continued risk of damaging
winds. Further west the sfc cold front extends from NE KS through
NW OK. The boundary could foster some development southwestward
through uncertainty does increase as warm mid level temps and weak
forcing will act to suppress all but the strongest of updrafts.
The forecast will maintain a north to south gradient in precip
chances tonight as cap strength does increase with southward
extent and any residual cold pool / outflow boundary will
eventually become insufficient to overcome the inhibition.
The coverage and duration of the overnight storm complex will
impact the forecast into tomorrow. Either the residual outflow
and/or the synoptic cold front may remain across the forecast area
to support low storm chances, otherwise a warm and humid day is
likely. Will defer any potential heat headlines given the
aforementioned uncertainty.
Strong ridge aloft amplifies and becomes centered over the Inter-
mountain west through mid week. The prevailing northerly flow
aloft through the central / eastern CONUS will allow several cold
fronts to sweep southward and the local region will remain on the
periphery of these airmass changes. Overall expect temperatures to
remain warm however lower dewpoints are likely to also prevail
with persistent sfc ridging along the Gulf Coast. Daily precip
chances continue to appear low within this pattern.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....05
PLATE
Hazardous weather outlook, Jun 11, 4:16 PM CST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CDT Fri Jun 11 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CDT Fri Jun 11 2021
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
ONSET...This Evening.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...This Evening.
DISCUSSION...
Showers and thunderstorms currently across eastern Kansas late this
afternoon will move south into northeast Oklahoma and northwest
Arkansas this evening. A few severe storms are possible and will
be capable of producing large hail and damaging wind gusts.
Locally heavy rainfall from stronger storms may lead to isolated
flooding as well. Storms are expected to weaken by late evening
and diminish in areal coverage overnight as they progress
southward.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Shower and thunderstorm chances will continue into Saturday,
mainly across western Arkansas as a weak frontal boundary moves
through the area. Another hot and humid afternoon will be on tap
on Saturday for locations ahead of the boundary as well. Slightly
drier air will move into the area next week which will help with
the dangerous heat index potential, though temperatures are still
expected to be near to above normal across the region through most
of next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 11, 7:14 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
814 PM CDT Fri Jun 11 2021
OKZ058-120215-
Ottawa OK-
814 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA COUNTY UNTIL 915
PM CDT...
At 810 PM CDT, a strong thunderstorm was located 3 miles east of
Columbus, Kansas, moving east at 35 mph. This storm will likely stay
north and east of Ottawa County, but outflow is expected to surge
south into northern Ottawa County, resulting in up to 40 mph wind
gusts.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Peoria...
Cardin...
This includes Interstate 44 between mile markers 305 and 324.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3681 9462 3681 9500 3694 9500 3695 9499
3695 9500 3700 9500 3700 9462
TIME...MOT...LOC 0110Z 285DEG 29KT 3718 9479
69Special weather statement, Jun 11, 8:31 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
931 PM CDT Fri Jun 11 2021
ARZ002-120330-
Carroll AR-
931 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL COUNTY UNTIL 1030 PM
CDT...
At 931 PM CDT, a strong thunderstorm was located 5 miles southeast of
Cassville, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Carrollton... Rudd...
Urbanette... Rule...
Grandview... Blue Eye...
Cabanal... Metalton...
Connor... Coin...
Pleasant Ridge... Denver...
Oak Hill...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3620 9330 3620 9353 3650 9386 3650 9330
TIME...MOT...LOC 0231Z 309DEG 27KT 3661 9380
69
Special weather statement, Jun 11, 9:54 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1054 PM CDT Fri Jun 11 2021
OKZ054-059-120445-
Osage OK-Pawnee OK-
1054 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1145 PM CDT...
At 1054 PM CDT, a strong thunderstorm was located 6 miles northeast
of Newkirk, moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3665 9644 3641 9703 3651 9703 3651 9701
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675 3700 9672
TIME...MOT...LOC 0354Z 324DEG 25KT 3692 9694Thunderstorm Wind, Osage
- When
- June 11, 10:40 PM CST
- Where
- Osage County, 6.73 mi SW of Burbank
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.635, -96.810
The Oklahoma Mesonet station near Burbank measured 59 mph thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 11 to 12, 2021$225,000 · 1.25 in hail · 31 events
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Flash Flooding in Virginia, June 11, 202139 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964544.